skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Uncertainty Quantification in Scale-Dependent Models of Flow in Porous Media: SCALE-DEPENDENT UQ

Authors:
 [1]; ORCiD logo [2];  [3]; ORCiD logo [2]
  1. Computational Mathematics Group, Pacific Northwest National Laboratory, Richland WA USA
  2. Dipartimento di Ingegneria Civile e Ambientale, Politecnico di Milano, Milano Italy
  3. Hydrology Group, Pacific Northwest National Laboratory, Richland WA USA
Publication Date:
Sponsoring Org.:
USDOE
OSTI Identifier:
1464339
Resource Type:
Publisher's Accepted Manuscript
Journal Name:
Water Resources Research
Additional Journal Information:
Journal Name: Water Resources Research Journal Volume: 53 Journal Issue: 11; Journal ID: ISSN 0043-1397
Publisher:
American Geophysical Union (AGU)
Country of Publication:
United States
Language:
English

Citation Formats

Tartakovsky, A. M., Panzeri, M., Tartakovsky, G. D., and Guadagnini, A. Uncertainty Quantification in Scale-Dependent Models of Flow in Porous Media: SCALE-DEPENDENT UQ. United States: N. p., 2017. Web. doi:10.1002/2017WR020905.
Tartakovsky, A. M., Panzeri, M., Tartakovsky, G. D., & Guadagnini, A. Uncertainty Quantification in Scale-Dependent Models of Flow in Porous Media: SCALE-DEPENDENT UQ. United States. doi:10.1002/2017WR020905.
Tartakovsky, A. M., Panzeri, M., Tartakovsky, G. D., and Guadagnini, A. Sun . "Uncertainty Quantification in Scale-Dependent Models of Flow in Porous Media: SCALE-DEPENDENT UQ". United States. doi:10.1002/2017WR020905.
@article{osti_1464339,
title = {Uncertainty Quantification in Scale-Dependent Models of Flow in Porous Media: SCALE-DEPENDENT UQ},
author = {Tartakovsky, A. M. and Panzeri, M. and Tartakovsky, G. D. and Guadagnini, A.},
abstractNote = {},
doi = {10.1002/2017WR020905},
journal = {Water Resources Research},
number = 11,
volume = 53,
place = {United States},
year = {2017},
month = {11}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
DOI: 10.1002/2017WR020905

Save / Share:

Works referenced in this record:

A simple kriging method incorporating multiscale measurements in geochemical survey
journal, May 2009


Divergence of solutions to solute transport moment equations
journal, January 2008

  • Jarman, K. D.; Tartakovsky, A. M.
  • Geophysical Research Letters, Vol. 35, Issue 15
  • DOI: 10.1029/2008GL034495

Numerical Studies of Three-dimensional Stochastic Darcy’s Equation and Stochastic Advection-Diffusion-Dispersion Equation
journal, January 2010


Three-dimensional steady state flow to a well in a randomly heterogeneous bounded aquifer: FLOW TO WELL IN HETEROGENEOUS AQUIFER
journal, March 2003

  • Guadagnini, Alberto; Riva, Monica; Neuman, Shlomo P.
  • Water Resources Research, Vol. 39, Issue 3
  • DOI: 10.1029/2002WR001443

Divergence of solutions to perturbation-based advection–dispersion moment equations
journal, May 2011


Convergence assessment of numerical Monte Carlo simulations in groundwater hydrology: TECHNICAL NOTE
journal, April 2004

  • Ballio, Francesco; Guadagnini, Alberto
  • Water Resources Research, Vol. 40, Issue 4
  • DOI: 10.1029/2003WR002876

Immiscible front evolution in randomly heterogeneous porous media
journal, November 2003

  • Tartakovsky, Alexandre M.; Neuman, Shlomo P.; Lenhard, Robert J.
  • Physics of Fluids, Vol. 15, Issue 11
  • DOI: 10.1063/1.1612944

Uncertainty quantification via random domain decomposition and probabilistic collocation on sparse grids
journal, September 2010

  • Lin, G.; Tartakovsky, A. M.; Tartakovsky, D. M.
  • Journal of Computational Physics, Vol. 229, Issue 19
  • DOI: 10.1016/j.jcp.2010.05.036

Non-local and localized analyses of non-reactive solute transport in bounded randomly heterogeneous porous media: Theoretical framework
journal, August 2006


A Comparison of Closures for Stochastic Advection-Diffusion Equations
journal, January 2013

  • Jarman, K. D.; Tartakovsky, A. M.
  • SIAM/ASA Journal on Uncertainty Quantification, Vol. 1, Issue 1
  • DOI: 10.1137/120897419

Generalized scaling of permeabilities: Validation and effect of support scale
journal, March 1994

  • Neuman, Shlomo P.
  • Geophysical Research Letters, Vol. 21, Issue 5
  • DOI: 10.1029/94GL00308

Stochastic analysis of immiscible displacement of the fluids with arbitrary viscosities and its dependence on support scale of hydrological data
journal, December 2004


Conditioning mean steady state flow on hydraulic head and conductivity through geostatistical inversion
journal, November 2003

  • Hernandez, A. F.; Neuman, S. P.; Guadagnini, A.
  • Stochastic Environmental Research and Risk Assessment (SERRA), Vol. 17, Issue 5
  • DOI: 10.1007/s00477-003-0154-4

Towards optimal allocation of computer resources: Trade-offs between uncertainty quantification, discretization and model reduction
journal, December 2013


Building Surrogate Models Based on Detailed and Approximate Simulations
journal, June 2005

  • Qian, Zhiguang; Seepersad, Carolyn Conner; Joseph, V. Roshan
  • Journal of Mechanical Design, Vol. 128, Issue 4
  • DOI: 10.1115/1.2179459

Probability Density Function Method for Langevin Equations with Colored Noise
journal, April 2013


Nonlocal and localized analyses of conditional mean steady state flow in bounded, randomly nonuniform domains: 2. Computational examples
journal, October 1999

  • Guadagnini, Alberto; Neuman, Shlomo P.
  • Water Resources Research, Vol. 35, Issue 10
  • DOI: 10.1029/1999WR900159

Transient flow in bounded randomly heterogeneous domains: 1. Exact conditional moment equations and recursive approximations
journal, January 1998

  • Tartakovsky, Daniel M.; Neuman, Shlomo P.
  • Water Resources Research, Vol. 34, Issue 1
  • DOI: 10.1029/97WR02118

EnKF coupled with groundwater flow moment equations applied to Lauswiesen aquifer, Germany
journal, February 2015


Multifaceted nature of hydrogeologic scaling and its interpretation
journal, January 2003


Inverse stochastic moment analysis of steady state flow in randomly heterogeneous media: INVERSE STOCHASTIC MOMENT ANALYSIS
journal, May 2006

  • Hernandez, A. F.; Neuman, S. P.; Guadagnini, A.
  • Water Resources Research, Vol. 42, Issue 5
  • DOI: 10.1029/2005WR004449

Generalized Coarse Graining Procedures for Flow in Porous Media
journal, January 2003


Permeability of crystalline rocks
journal, January 1992

  • Clauser, C.
  • Eos, Transactions American Geophysical Union, Vol. 73, Issue 21
  • DOI: 10.1029/91EO00190

Nonlocal and localized analyses of conditional mean steady state flow in bounded, randomly nonuniform domains: 1. Theory and computational approach
journal, October 1999

  • Guadagnini, Alberto; Neuman, Shlomo P.
  • Water Resources Research, Vol. 35, Issue 10
  • DOI: 10.1029/1999WR900160

Probabilistic Density Function Method for Stochastic ODEs of Power Systems with Uncertain Power Input
journal, January 2015

  • Wang, P.; Barajas-Solano, D. A.; Constantinescu, E.
  • SIAM/ASA Journal on Uncertainty Quantification, Vol. 3, Issue 1
  • DOI: 10.1137/130940050

PDF equations for advective–reactive transport in heterogeneous porous media with uncertain properties
journal, March 2011


The New Potential for Understanding Groundwater Contaminant Transport
journal, August 2014